Alert archive / California / Wind Advisories in 2019
Wind Advisory 29, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Sep 28, 2019, 1:46 AM PDT for Imperial County, Riverside County, San Bernardino County, California. It took effect at Sep 28, 2019, 2:00 PM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2019, 1:46 AM PDT (08:46 UTC)
- In effect from
- Sep 28, 2019, 2:00 PM PDT
- Expired
- Sep 29, 2019, 8:00 AM PDT
- In force
- 18 hr
- Issued by
- NWS Phoenix, AZ
Counties Imperial County, CA, Riverside County, CA, San Bernardino County, CA
The radar
The San Diego radar (KNKX), 154 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 8.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
886 WWUS75 KPSR 280846 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 146 AM MST Sat Sep 28 2019 CAZ560-564-282300- /O.NEW.KPSR.WI.Y.0029.190928T2100Z-190929T0900Z/ Joshua Tree NP West-Chuckwalla Mountains- Including the cities of Cottonwood Visitor, Lost Horse-Keys Village, and Imperial Hot Mineral Springs 146 AM PDT Sat Sep 28 2019 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM PDT SUNDAY... * WHAT...West southwest winds 20 to 30 mph with gusts to 45 mph. * WHERE...Western portion of Joshua Tree National Park and Chuckwalla Mountains. * WHEN...From 2 PM this afternoon to 2 AM PDT Sunday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ562-282300- /O.NEW.KPSR.WI.Y.0029.190928T2100Z-190929T1500Z/ Imperial County Southwest- 146 AM PDT Sat Sep 28 2019 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM PDT SUNDAY... * WHAT...West winds 25 to 40 mph with gusts to 55 mph. * WHERE...Southwest corner of Imperial County. * WHEN...From 2 PM this afternoon to 8 AM PDT Sunday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
3 follow-up statements
373 WWUS75 KPSR 282024 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 124 PM MST Sat Sep 28 2019 CAZ560-564-290900- /O.CON.KPSR.WI.Y.0029.190928T2100Z-190929T0900Z/ Joshua Tree NP West-Chuckwalla Mountains- Including the cities of Cottonwood Visitor, Lost Horse-Keys Village, and Imperial Hot Mineral Springs 124 PM PDT Sat Sep 28 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SUNDAY... * WHAT...West southwest winds 20 to 30 mph with gusts to 45 mph. * WHERE...Western portion of Joshua Tree National Park and Chuckwalla Mountains. * WHEN...From 2 PM this afternoon to 2 AM PDT Sunday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ562-291100- /O.CON.KPSR.WI.Y.0029.190928T2100Z-190929T1500Z/ Imperial County Southwest- 124 PM PDT Sat Sep 28 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT SUNDAY... * WHAT...West winds 25 to 40 mph with gusts to 55 mph. * WHERE...Southwest corner of Imperial County. * WHEN...From 2 PM this afternoon to 8 AM PDT Sunday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
777 WWUS75 KPSR 291009 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 309 AM MST Sun Sep 29 2019 CAZ562-291500- /O.CON.KPSR.WI.Y.0029.000000T0000Z-190929T1500Z/ Imperial County Southwest- 309 AM PDT Sun Sep 29 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * WHAT....West winds 20 to 30 mph with gusts to 45 mph. * WHERE...Southwest corner of Imperial County. * WHEN...Until 8 AM PDT this morning. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
649 WWUS75 KPSR 291013 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 313 AM MST Sun Sep 29 2019 CAZ562-291500- /O.CON.KPSR.WI.Y.0029.000000T0000Z-190929T1500Z/ Imperial County Southwest- 313 AM PDT Sun Sep 29 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * WHAT...West winds 20 to 30 mph with gusts around 40 mph. * WHERE...Southwest corner of Imperial County. * WHEN...Until 8 AM PDT this morning. * IMPACTS...Difficult driving conditions, especially for larger and more high profile vehicles traveling along roads - such as Interstate 8 - with crosswinds. Light and unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Sep 27, 10:11 PM PDT, 3 hours 35 minutes earlier.
Area forecast discussion, Sep 27, 10:11 PM PDT, 3 hours 35 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 1011 PM MST Fri Sep 27 2019 .UPDATE...aviation discussion. && .SYNOPSIS... Drying conditions are expected tonight and into this weekend with only slight chances for rain across the higher terrain north and east of Phoenix. Temperatures should remain below seasonal normals through the middle of next week, with slight chances for rain returning later in the week. && .DISCUSSION... The low pressure system responsible for recent active weather over the region is transitioning to an open wave, and quickly moving eastward into southeast Arizona. Enough moisture is present to support isolated shower development primarily east of the Phoenix area this afternoon. Thermodynamically, poor lapse rates aloft are resulting in marginal instability values, which is limiting the intensity of ongoing showers, although some brief heavy rain is still possible. Expect shower activity to quickly diminish later this evening and overnight as drier air moves in from the west. For Saturday, modest mid-level height flows ahead of a rapidly amplifying trough over the Pacific Northwest will spread into northwest Arizona. Despite the drier air mass, this may still be sufficient to generate a few showers along the northern fringes of La Paz County eastward into southern Gila County. However, only a slight chance of precipitation exists, and any showers that do form are not expected to be intense. Winds are also expected to become breezy across southeast California on Saturday afternoon in response to a tightening surface pressure gradient, with a few gusts up to 30 mph possible. A similar situation is expected on Sunday, with the same areas experiencing low-end precipitation chances. Otherwise, temperatures will warm up a few degrees Saturday and Sunday, but still remain 5 to 8 degrees below seasonal normals. Periods of high clouds are expected, but skies should remain mostly sunny. Further drying is expected into early next week as the mean trough position remains nearly fixed in place, but will weaken in intensity. Thus, expect minimal precipitation chances through the early part of next week. High temperatures will remain very similar from day-to-day, in the upper 80s and lower 90s over the desert areas, but overnight low temperatures will cool off substantially amidst the drier air mass. In fact, we may start to see some locations reach the 50s during the early morning hours, with Yuma forecast to fall to 59 degrees Monday morning. The large-scale pattern will remain fairly active across the western CONUS throughout next week, with a series of shortwave troughs quickly moving eastward across the Great Basin and Rockies. This also means that any moisture advection from the south will likely remain shunted east of Arizona for the most part as a westerly flow component persists aloft. There is enough forecast model spread to maintain slight chances of showers and thunderstorms Thursday and Friday of next week, despite the drying trend noted in most ensemble guidance. Temperatures will likely remain below normal throughout the forecast period. && .AVIATION...Updated at 0511Z South-Central Arizona including KPHX, KIWA, KSDL, and KDVT: A few mid-level cloud decks around 6-7 kft will continue to thin out as we head into the overnight hours. Lingering mid-level moisture and daytime heating during the afternoon tomorrow will allow scattered cumulus cloud decks to redevelop around 7-8 kft before clear conditions develop tomorrow evening. Drying conditions are expected tonight and through most of the TAF period with a very slight chance for rain across the higher terrain north and east of Phoenix tomorrow afternoon and evening. An isolated storm or a weak outflow from the north is not out of the question tomorrow afternoon, but chances are very low (~10 percent or less) and thus we have not included any mention in the TAFs. If this 10 percent chance were to come to fruition, DVT and SDL would be the most likely terminals to see minimal impacts from an isolated weak storm or outflow. Outside of any shower or storm, winds through early tomorrow afternoon will remain fairly light following typical diurnal trends. Thereafter, there remains a signal that winds will become elevated in the afternoon out of the south first and then west, with the strongest winds and gusts after 4 pm. Southeast California/Southwest Arizona including KIPL and KBLH: Mostly clear skies are expected through the TAF period. Winds at KIPL will favor a westerly component with gusty conditions developing around 20Z tomorrow afternoon (gusts up to 25-30 kts). At KBLH, expect winds to favor a southerly component with gusty conditions developing around 17Z (gusts up to 25-30 kts). Aviation Discussion not updated for amended TAFs. && .FIRE WEATHER... Monday through Friday: Much drier conditions are expected into the middle of next week with temperatures remaining below normal. Daytime RH values will generally remain above 15% with good overnight recovery. Winds will be somewhat stronger on Sunday but will otherwise be fairly light and favor diurnal trends. Slight chances of showers return to the forecast Thursday and Friday as a low pressure system over the Pacific Northwest potentially interacts with increasing moisture. && .SPOTTER INFORMATION STATEMENT... Spotters should follow standard reporting procedures. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...Rogers AVIATION...Hernandez FIRE WEATHER...Rogers
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.